An Infinite Class of Balanced Vectorial Boolean Functions with Optimum Algebraic Immunity and Good Nonlinearity

  • Claude Carlet
  • Keqin Feng
Part of the Lecture Notes in Computer Science book series (LNCS, volume 5557)


In this paper, we study the cryptographic properties of an infinite class of balanced vectorial Boolean functions recently introduced by Feng, Liao and Yang. These functions provably achieve an optimum algebraic immunity. We give a simpler proof of this fact and we prove that these functions have also an optimum algebraic degree and a non-weak nonlinearity.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Armknecht, F., Krause, M.: Constructing single- and multi-output Boolean functions with maximal algebraic immunity. In: Bugliesi, M., Preneel, B., Sassone, V., Wegener, I. (eds.) ICALP 2006. LNCS, vol. 4052, pp. 180–191. Springer, Heidelberg (2006)CrossRefGoogle Scholar
  2. 2.
    Ars, G., Faugère, J.-C.: Algebraic immunity of functions over finite fields, INRIA, No. 5532, 17 pages (2005)Google Scholar
  3. 3.
    Carlet, C.: Vectorial Boolean Functions for Cryptography. In: Crama, Y., Hammer, P. (eds.) Boolean Methods and Models. Cambridge Univ. Press, Cambridge (to appear)Google Scholar
  4. 4.
    Carlet, C., Feng, K.: An infinite class of balanced functions with optimum algebraic immunity, good immunity to fast algebraic attacks and good nonlinearity. In: Carlet, C., Feng, K. (eds.) ASIACRYPT 2008. LNCS. Springer, Heidelberg (2008)Google Scholar
  5. 5.
    Dmitriev, D., Jedwab, J.: Bounds on the growth rate of the peak sidelobe level of binary sequences. Advances in Mathematics of Communications 1, 461–475 (2007)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Feng, K., Liao, Q., Yang, J.: Maximal values of generalized algebraic immunity. Designs, Codes and Cryptography (to appear)Google Scholar
  7. 7.
    Liao, Q., Feng, K.: A note on algebraic immunity of vectorial Boolean functions (prepreint, 2008)Google Scholar
  8. 8.
    MacWilliams, F.J., Sloane, N.J.: The theory of error-correcting codes. North-Holland, Amsterdam (1977)MATHGoogle Scholar
  9. 9.
    Youssef, A.M., Gong, G.: Hyper-bent functions. In: Pfitzmann, B. (ed.) EUROCRYPT 2001. LNCS, vol. 2045, pp. 406–419. Springer, Heidelberg (2001)CrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2009

Authors and Affiliations

  • Claude Carlet
    • 1
  • Keqin Feng
    • 2
  1. 1.Department of MathematicsUniversities of Paris 8 and Paris 13; CNRS, UMR 7539 LAGA, University of Paris 8Saint-Denis cedex 02France
  2. 2.Department of Mathematical SciencesTsinghua UniversityBeijingChina

Personalised recommendations